Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 11, NWS Buffalo, NY

June 25, 2009Niagara County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 25, 2009, 1:08 PM EDT for Niagara County, New York. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2009, 1:08 PM EDT (17:08 UTC)
Expired
Jun 25, 2009, 2:00 PM EDT
In force
52 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Niagara County, NY

The radar

The Buffalo radar (KBUF), 21 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 1:40 PM EDTTSTM WND DMG3 N North Tonawanda, NYTELEPHONE POLES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 12:38 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2009-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 570 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2009-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
570 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 251708
SVRBUF
NYC063-251800-
/O.NEW.KBUF.SV.W.0011.090625T1708Z-090625T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
108 PM EDT THU JUN 25 2009

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NIAGARA COUNTY IN WESTERN NEW YORK

* UNTIL 200 PM EDT

* AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE  
  LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF          
  NEWFANE TO 15 MILES WEST OF YOUNGSTOWN...AND MOVING SOUTHEAST AT   
  25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  YOUNGSTOWN BY 125 PM EDT...
  LEWISTON BY 135 PM EDT...
  NEWFANE BY 145 PM EDT...
  NIAGARA FALLS BY 150 PM EDT...
  SANBORN BY 155 PM EDT...
  LOCKPORT...PENDLETON AND NORTH TONAWANDA BY 200 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4309 7908 4314 7905 4328 7906 4338 7854
      4332 7846 4309 7847 4309 7856 4307 7859
      4309 7863 4308 7868 4309 7873 4302 7887
      4306 7893
TIME...MOT...LOC 1707Z 301DEG 23KT 4351 7882 4324 7933

$$

ZAFF
2 follow-up statements
000 
WWUS51 KBUF 251732
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
132 PM EDT THU JUN 25 2009

NYC063-251800-
/O.CON.KBUF.SV.W.0011.000000T0000Z-090625T1800Z/
NIAGARA NY-
132 PM EDT THU JUN 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NIAGARA COUNTY...

AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM OLCOTT TO 11 MILES SOUTHWEST
OF NIAGARA FALLS...MOVING SOUTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SANBORN AND NEWFANE BY 140 PM EDT...
  BARKER AND PENDLETON AND NORTH TONAWANDA BY 150 PM EDT...
  GASPORT AND RAPIDS AND MIDDLEPORT BY 200 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4309 7908 4314 7905 4328 7906 4338 7854
      4332 7846 4309 7847 4309 7856 4307 7859
      4309 7863 4308 7868 4309 7873 4302 7887
      4306 7893
TIME...MOT...LOC 1732Z 301DEG 23KT 4338 7869 4296 7914

$$

ZAFF
000 
WWUS51 KBUF 251800
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
200 PM EDT THU JUN 25 2009

NYC063-251810-
/O.EXP.KBUF.SV.W.0011.000000T0000Z-090625T1800Z/
NIAGARA NY-
200 PM EDT THU JUN 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR NIAGARA COUNTY HAS EXPIRED...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR WESTERN NEW YORK.

LAT...LON 4309 7908 4314 7905 4328 7906 4338 7854
      4332 7846 4309 7847 4309 7856 4307 7859
      4309 7863 4308 7868 4309 7873 4302 7887
      4306 7893
TIME...MOT...LOC 1800Z 301DEG 23KT 4329 7848 4287 7893

$$

TJP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 12:17 PM EDT, 51 minutes earlier.

Area forecast discussion, Jun 25, 12:17 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1217 PM EDT THU JUN 25 2009

.SYNOPSIS...
HIGH PRESSURE OVER THE OHIO VALLEY WILL PROVIDE ONE MORE DAY OF
MIDSUMMER HEAT AND HUMIDITY TODAY BEFORE A COLD FRONT SLIDES ACROSS
THE REGION THIS EVENING WITH A ROUND OF SHOWERS AND THUNDERSTORMS...
A FEW OF WHICH CAN BE STRONG. HIGH PRESSURE WILL THEN RETURN FOR
FRIDAY AND SATURDAY AND PROVIDE COMFORTABLE AND PLEASANT CONDITIONS
BOTH DAYS BEFORE UNSETTLED WEATHER RETURNS DURING SUNDAY AS AN UPPER
LEVEL LOW APPROACHES FROM THE WEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED ZONES TO REFLECT RAPIDLY DEVELOPING STORMS OVER WESTERN
LAKE ONTARIO.

THE STRONG UPPER RIDGE THAT HAS PROVIDED OUR AREA WITH SEVERAL DAYS
OF BEAUTIFUL EARLY SUMMER WEATHER WILL GRUDGINGLY SLIDE EAST TO NEW
ENGLAND TODAY...GIVING WAY TO A VIGOROUS SHORTWAVE TROUGH OVER
MANITOBA THAT WILL BE DROPPING SOUTHEASTWARD ACROSS THE GREAT LAKES.
THIS LATTER FEATURE WILL CROSS THE AREA TONIGHT...BEFORE EVOLVING
INTO A CLOSED LOW OVER SOUTHERN QUEBEC/NORTHERN NEW ENGLAND ON
FRIDAY.

EXPECT THAT OUR PRESENT QUIET CONDITIONS WILL CONTINUE THROUGH THE
EARLY AFTERNOON AS THE AXIS OF THE RIDGE BEGINS TO SLOWLY FLATTEN
AND SLIDE EASTWARD...WITH ONLY A MODEST INCREASE IN HIGH-LEVEL
CLOUDINESS EXPECTED IN ADVANCE OF THE APPROACHING SHORTWAVE
TROUGH. THIS WILL ALLOW FOR QUITE A BIT OF SUNSHINE THROUGH
18Z...AND WITH 850 TEMPS RISING INTO THE +18C TO +19C BY
MIDDAY...THIS SHOULD TRANSLATE INTO TEMPERATURES CLIMBING INTO THE
UPPER 80S AND EVEN LOWER 90S AWAY FROM ANY LAKE INFLUENCES THIS
AFTERNOON...THE HOTTEST DAY OF THE YEAR TO DATE. AREAS EAST/EAST-
NORTHEAST OF LAKES ERIE AND ONTARIO SHOULD BE A LITTLE COOLER DUE
TO THE PREVAILING WEST-SOUTHWESTERLY LOW-LEVEL FLOW OFF THE
LAKES...WITH HIGHS GENERALLY MAXING OUT IN THE LOWER TO MID 80S IN
THESE LATTER AREAS. THIS SAME LOW-LEVEL FLOW WILL ALSO HELP TO
ADVECT IN SOMEWHAT MORE HUMID AIR FROM THE OHIO VALLEY
TODAY...WITH SURFACE DEWPOINTS RISING INTO THE MID 60S BY EARLY TO
MID AFTERNOON. THIS WILL RESULT IN A NOTICEABLY MORE
MUGGY/UNCOMFORTABLE FEEL TO THE AIR TODAY COMPARED TO YESTERDAY.

THE INCREASING HEAT AND HUMIDITY WILL RESULT IN AN INCREASINGLY
JUICY AIRMASS BY EARLY TO MID AFTERNOON...WITH SBCAPES RISING TO THE
1500-2500 J/KG RANGE...AND PERHAPS LOCALLY HIGHER...AWAY FROM ANY
LAKE INFLUENCES. GIVEN THIS AMOUNT OF INSTABILITY IN THE PRESENCE OF
LAKE BREEZE BOUNDARIES/CONVERGENCE ZONES...EXPECT THAT WE SHOULD
BEGIN TO SEE SOME ISOLATED TO WIDELY SCATTERED CONVECTION DEVELOP
ACROSS THE AREA DURING THE AFTERNOON. THIS WILL BE MOST LIKELY
ALONG AND EAST OF THE LAKE ERIE BREEZE BOUNDARY EAST OF LAKE
ERIE...ALONG THE LAKE BREEZE CONVERGENCE ZONE ALONG AND NORTH OF
THE NYS THRUWAY FROM KBUF TO KROC...AND ALONG AND EAST OF THE LAKE
ONTARIO BREEZE BOUNDARY ACROSS THE NORTH COUNTRY.

AS WE GET INTO THIS EVENING...EXPECT THAT ONGOING UPSTREAM
CONVECTION WILL DEVELOP EASTWARD ACROSS THE CWA AS THE
AFOREMENTIONED SHORTWAVE TROUGH DROPS SOUTHEAST INTO THE LOWER
LAKES...AND BRINGS ITS ASSOCIATED FORCING TO BEAR UPON OUR JUICY
ANTECEDENT AIRMASS. THE LIFT FROM THE MID AND UPPER-LEVEL WAVE WILL
BE FURTHER AUGMENTED BY A STRONGLY DIFFLUENT FLOW REGIME ALOFT IN
THE LFQ OF AN 80+ KT UPPER LEVEL JET STREAK...RESULTING IN A STRONG
AND DEEP LAYER OF ASCENT. THIS WILL RESULT IN A SWATH OF WIDESPREAD
SHOWERS AND THUNDERSTORMS SPREADING INTO FAR WESTERN NY THIS
EVENING...THEN WORKING ACROSS THE REMAINDER OF THE AREA THROUGH THE
MID AND LATE EVENING HOURS. EXPECT ABOUT A 3-5 HOUR PERIOD OF PRECIP
ASSOCIATED WITH THIS BAND OF CONVECTION...WITH THE ACTIVITY THEN
TAPERING OFF FROM WEST TO EAST OVERNIGHT WITH THE PASSAGE OF THE
SHORTWAVE/UPPER LEVEL JET STREAK.

WHILE WIND FIELDS ASSOCIATED WITH THIS SYSTEM ARENT QUITE AS STRONG
AS WHAT I WOULD NORMALLY LIKE TO SEE FOR A WIDESPREAD SEVERE WEATHER
OUTBREAK WITH MAX WINDS IN THE SFC-500 MB LAYER GENERALLY RUNNING
35-45 KNOTS...THESE SHOULD STILL BE PLENTY STRONG ENOUGH TO ALLOW
FOR SOME STRONG TO SEVERE PULSE STORMS/BOWING LINE SEGMENTS TO
DEVELOP...ESPECIALLY GIVEN THE STRONG DYNAMICS AND INSTABILITY THAT
WILL BE IN PLACE AHEAD OF THIS SYSTEM. WHILE FREEZING LEVELS WILL BE
RELATIVELY HIGH /AROUND 12 KFT/...THE PRESENCE OF A FAIR AMOUNT OF
CAPE ABOVE THE -20C LEVEL WILL ALSO RESULT IN THE POSSIBILITY OF
SOME LARGE HAIL WITHIN THE LEADING AREA OF STORMS. AS SUCH...FEEL
THAT SPCS SLIGHT RISK OF SEVERE ACROSS THE ENTIRE AREA IS
JUSTIFIED...AND WILL CONTINUE TO HIGHLIGHT THE POTENTIAL IN THE HWO.
GIVEN PRECIPITABLE WATER VALUES OF 1.50-1.75...FEEL THAT HEAVY
DOWNPOURS WILL ALSO BE A DISTINCT POSSIBILITY WITH ANY
CONVECTION...THOUGH THE RELATIVELY QUICK MOVEMENT OF THE SYSTEM
SHOULD HELP KEEP THESE BRIEF...AND ANY HEAVY RAIN/FLOOD THREAT
RELATIVELY MINIMAL.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
SHOWERS WILL BE EXITING CENTRAL NY AS WE START FRIDAY MORNING WITH
SOME LINGERING CLOUDINESS FOR AWHILE...BUT SKIES SHOULD TEND TO
CLEAR ACROSS MOST AREAS BY MIDDAY. UPPER LOW HANGS BACK OVER EASTERN
ONTARIO AND WESTERN QUEBEC HOWEVER...JUST CLOSE ENOUGH TO BRING THE
RISK OF SCATTERED SHOWERS DURING FRI AFTERNOON ACROSS JEFF/LEWIS
COUNTIES. IT SHOULD REMAIN DRY ELSEWHERE...ALTHOUGH WITH CYCLONIC
FLOW WILL HAVE TO KEEP AN EYE ON LAKE BREEZE BOUNDARIES ALONG
NIAG-ERIE CO LINE AND ON ACROSS GENESEE CO...WILL INSERT SLGT CHC
POPS THERE FOR AN AFTERNOON SHOWER. 850 MB TEMPS COOL TO 12-13C
WHICH WOULD SUPPORT U70S/NR 80.

THE UPPER LOW DROPS ACROSS NEW ENG AGAIN ON SATURDAY...SHOULD BE FAR
ENOUGH EAST TO ALLOW THE VAST MAJORITY OF OUR REGION TO HAVE ANOTHER
PLEASANT DAY AS A NARROW RIDGE OF HIGH PRESSURE SETTLES IN ACROSS
THE EASTERN LAKES. STILL...OUR EASTERNMOST ZONES MAY HAVE SOME
CLOUDINESS AND THE THREAT OF A SHOWER. 850 MB TEMPS RANGE FROM 12C
EAST TO 14C WEST...SUPPORTING M-U 70S E OF LK ONTARIO AND NEAR 80
WEST. DRY WX CONTINUES THROUGH SAT NT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE NEXT FEATURE OF INTEREST IS A WELL DEFINED UPPER LEVEL SYSTEM
CURRENTLY OFF THE PACIFIC NORTHWEST.  THERE IS ANOTHER UPPER LEVEL
FEATURE OFF OF SOUTHERN CA THAT MAY POSSIBLY GET ABSORBED INTO THE
NORTHERN FEATURE AS IT MOVES INTO THE UPPER MIDWEST ON SATURDAY.
REGARDLESS...A SURFACE LOW WILL DEVELOP IN RESPONSE TO THE UPPER
LEVEL FORCING AND MOVE OVER THE UPPER GREAT LAKES REGION BY SATURDAY
NIGHT...WITH A FRONTAL BOUNDARY MOVING THROUGH NY ON SUNDAY.  WILL
PLACE A LIKELIHOOD OF SHOWERS THUNDERSTORMS IN THE FORECAST FOR THIS
NEXT EVENT...MAINLY IN AFTERNOON. 00Z GFS DOES SHOW BULK OF ENERGY
PASSING TO OUR SOUTH BUT MOST AREAS SHOULD STILL SEE A SHOWER OR TWO
IN THE AFTERNOON.

UNFORTUNATELY...THE UPPER LEVEL LOW SHOULD CLOSE OFF AND MOVE VERY
SLOWLY EASTWARD...EITHER OVER SOUTHERN ONTARIO/QUEBEC OR SOMEWHERE
OVER NY.  WILL THEREFORE KEEP A CHANCE OF SHOWERS IN THE FORECAST
MONDAY THROUGH WEDNESDAY AND KEEP SKY COVER GENERALLY MOSTLY CLOUDY.
TEMPS WILL AVERAGE A LITTLE BELOW NORMAL NEXT WEEK.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
RAPIDLY DEVELOPING THUNDERSTORMS OVER WESTERN LAKE ONTARIO COULD
LOWER CONDITIONS AT KIAG TO IFR AFTER 17Z AND BUF AFTER 18Z. TAFS
AMENDED AS NECESSARY.

AS WE GET LATER INTO THIS AFTERNOON AND EVENING...EXPECT
CONDITIONS TO DETERIORATE AS THE AFOREMENTIONED SHORTWAVE TROUGH
DROPS SOUTHEAST INTO THE LOWER LAKES REGION...WITH ITS ASSOCIATED
LIFT EVENTUALLY COMING TO BEAR UPON WHAT SHOULD BE A RATHER JUICY
ANTECEDENT AIRMASS. EXPECT CONVECTION TO DEVELOP ALONG LAKE
BREEZE BOUNDARIES/CONVERGENCE ZONES THIS AFTERNOON...WITH A SWATH
OF MORE WIDESPREAD MVFR SHOWERS AND THUNDERSTORMS THEN SPREADING
ACROSS THE AREA FROM WEST TO EAST THIS EVENING AS THE MAIN SHOT OF
UPLIFT ASSOCIATED WITH THE TROUGH/ASSOCIATED UPPER LEVEL JET
STREAK WORKS ACROSS THE AREA.

THERE WILL ALSO BE A THREAT FOR STRONG WIND GUSTS AND POSSIBLY
SOME HAIL WITH ANY STRONGER STORMS THAT DO FORM...GIVEN THE JUICY
AIRMASS IN PLACE PRECEDING THE CONVECTION AND THE STRENGTH OF THE
FORCING ASSOCIATED WITH THE APPROACHING SHORTWAVE.

EXPECT ABOUT A 3-5 WINDOW OF SHOWERS AND THUNDERSTORMS AT ANY
GIVEN SITE THIS EVENING...THEN THE ACTIVITY SHOULD TAPER OFF
OVERNIGHT WITH THE PASSAGE OF THE SHORTWAVE. BEHIND THE
EXITING PRECIP...CONDITIONS SHOULD RETURN TO VFR...WITH REDUCTIONS
TO MVFR POSSIBLE IN PATCHY FOG.

OUTLOOK...
FRIDAY AND SATURDAY...VFR.
SUNDAY THROUGH MONDAY...VFR/MVFR WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
RAPIDLY DEVELOPING STORMS OVER WESTERN LAKE ONTARIO WILL AFFECT
THE US WATERS FROM YOUNGSTOWN TO ROCHESTER THROUGH 5PM THEN
CONTINUE TO MOVE EAST AS THE EVENING PROGRESSES.

SOUTHWEST WINDS WILL BECOME MODERATE AT TIMES THIS AFTERNOON AND
EVENING AHEAD OF A WEAKENING COLD FRONT BUT SHOULD REMAIN TAME DUE
TO WARMER AIR OVER COOLER WATER. GUSTY WINDS ARE LIKELY IN
THUNDERSTORMS HOWEVER. FRESH WEST TO NORTHWEST WINDS WILL FOLLOW
FRIDAY...ESPECIALLY IN THE AFTERNOON...WITH WAVES BUILDING TO 2
FEET OR SO. LIGHTER WINDS WILL RETURN ON SATURDAY AND SUNDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SFM
NEAR TERM...JJR/TAN
SHORT TERM...SFM
LONG TERM...SFM
AVIATION...JJR
MARINE...SFM
Hazardous weather outlook, Jun 25, 5:04 AM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
504 AM EDT THU JUN 25 2009

NYZ001>008-010>014-019>021-085-260915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
504 AM EDT THU JUN 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
THIS AFTERNOON AND EVENING...WITH STRONG WIND GUSTS BEING THE
PRIMARY SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-260915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
504 AM EDT THU JUN 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
THIS AFTERNOON AND EVENING...WITH STRONG WIND GUSTS BEING THE
PRIMARY SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:59 AM EDTSpecial Marine WarningBUF91 min
Jun 25, 1:12 PM EDTSpecial Marine WarningBUF53 min
Jun 25, 1:21 PM EDTSevere Thunderstorm WarningBUFErie, Genesee54 min
Jun 25, 1:30 PM EDTSpecial Marine WarningBUF45 min
Jun 25, 1:42 PM EDTSpecial Marine WarningBUF93 min
Jun 25, 2:02 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming31 min
Jun 25, 2:15 PM EDTSevere Thunderstorm WarningBUFErie, Genesee15 min
Jun 25, 2:20 PM EDTSpecial Marine WarningBUF43 min
Jun 25, 3:00 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Wyoming28 min
Jun 25, 3:17 PM EDTSpecial Marine WarningBUF46 min
Jun 25, 3:28 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Wyoming62 min
Jun 25, 7:32 PM EDTAreal Flood AdvisoryBUFErie2 hr
Jun 25, 7:48 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Wyoming29 min

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.